Alert archive / Kentucky / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 10, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Mar 1, 2017, 9:25 AM EST for 12 counties in Kentucky. It was in force for 65 min. 18 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 1, 2017, 9:25 AM EST (14:25 UTC)
- Expired
- Mar 1, 2017, 10:30 AM EST
- In force
- 65 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Breathitt County, KY, Clay County, KY, Floyd County, KY, Harlan County, KY, Johnson County, KY, Knott County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, Perry County, KY, Pike County, KY
The radar
The Jackson,KY radar (KJKL), 54 km from the middle of the area, began a volume at 14:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 9:25 AM EST | TSTM WND GST 61 | Oneida, KY | MEASURED BY WEATHER STATION AT ONEIDA BAPTIST INSTITUTE. |
| Mar 1, 9:26 AM EST | HAIL 0.75 | Tiptop, KY | HAIL IN THE TIPTOP AND CARVER AREA. |
| Mar 1, 9:27 AM EST | TSTM WND DMG | Paintsville, KY | ROOF DAMAGE TO A BUILDING IN DOWNTOWN PAINTSVILLE. THIS IS A PUBLIC REPORT VIA SOCIAL MEDIA. THE TIME OF THE EVENT IS ESTIMATED FROM RADAR DATA. |
| Mar 1, 9:35 AM EST | TSTM WND DMG | 5 W Prestonsburg, KY | A 20X24 OUTBUILDING WAS BLOWN OFF ITS FOUNDATION. NUMEROUS TREES DOWNED. |
| Mar 1, 9:39 AM EST | HAIL 0.25 | 2 N Prestonsburg, KY | |
| Mar 1, 9:40 AM EST | TSTM WND GST 68 | 5 N Hindman, KY | |
| Mar 1, 9:42 AM EST | TSTM WND DMG | 4 E Prestonsburg, KY | ROOF DAMAGED ON A HOUSE AND A WELL PUMP HOUSE TURNED OVER ON SUGARLOAF BRANCH ROAD. |
| Mar 1, 9:45 AM EST | TSTM WND DMG | 4 Ne Hazard, KY | ROOF DAMAGE TO A BARN. THIS IS A PUBLIC REPORT VIA SOCIAL MEDIA. THE TIME OF THE EVENT IS ESTIMATED FROM RADAR DATA. |
| Mar 1, 9:50 AM EST | TSTM WND DMG | 1 Ne Boldman, KY | A MOBILE HOME WAS ROLLED OFF OF ITS FOUNDATION AND TWO ADDITIONAL MOBILE HOMES WERE SHIFTED OFF OF THEIR FOUNDATIONS. |
| Mar 1, 9:50 AM EST | TSTM WND DMG | Price, KY | ROOFS WERE REPORTED TO HAVE BEEN DAMAGED. THIS IS PUBLIC REPORT VIA SOCIAL MEDIA. |
| Mar 1, 9:54 AM EST | TSTM WND DMG | 2 Wnw Pikeville, KY | AN AWNING WAS BLOWN DOWN AND A FLAG POLE WAS BLOWN OVER AT THE PIKEVILLE HIGH SCHOOL. |
| Mar 1, 9:57 AM EST | TSTM WND DMG | Cutshin, KY | A BARN WAS REPORTED TO HAVE BEEN BLOWN OVER. THE TIME OF THE EVENT IS ESTIMATED FROM RADAR DATA. |
| Mar 1, 10:01 AM EST | TSTM WND DMG | 1 Nnw Justell, KY | SHINGLES WERE BLOWN OFF OF HOMES IN THE TRAM COMMUNITY PER WMDJ. |
| Mar 1, 10:01 AM EST | TSTM WND DMG | Jeremiah, KY | METAL ROOFING MATERIAL WAS PEELED UP ON A GARAGE ALONG KY HIGHWAY 7. THIS A PUBLIC REPORT VIA SOCIAL MEDIA. THE TIME OF THE EVENT IS ESTIMATED FROM RADAR DATA. |
| Mar 1, 10:01 AM EST | TSTM WND DMG | Kimper, KY | PORTION OF MOBILE HOME BEDROOM RIPPED OUT. A 2X4 IS EMBEDDED IN STRUCTURE.INFO FROM SOCIAL MEDIA POST. |
| Mar 1, 10:05 AM EST | HAIL 0.5 | Belfry, KY | |
| Mar 1, 10:07 AM EST | TSTM WND DMG | 3 Ssw Garden Village, KY | A CARPORT WAS BLOWN OVER AT A RESIDENCE. |
| Mar 1, 10:08 AM EST | TSTM WND DMG | 1 W Belcher, KY | A TREE WAS BLOWN DOWN ON A HOME. THE TIME OF THE EVENT IS ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 7:47 AM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 2.4 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- -229 m²/s²
- 0-3 km storm-relative helicity
- 525 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
960
WUUS53 KJKL 011425
SVRJKL
KYC025-051-071-095-115-119-131-133-153-159-193-195-011530-
/O.NEW.KJKL.SV.W.0010.170301T1425Z-170301T1530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service JACKSON KY
925 AM EST WED MAR 1 2017
The National Weather Service in JACKSON KY has issued a
* Severe Thunderstorm Warning for...
Northeastern Harlan County in southeastern Kentucky...
Martin County in northeastern Kentucky...
Letcher County in southeastern Kentucky...
Leslie County in southeastern Kentucky...
Johnson County in northeastern Kentucky...
Perry County in southeastern Kentucky...
Knott County in southeastern Kentucky...
Floyd County in southeastern Kentucky...
Central Breathitt County in southeastern Kentucky...
Pike County in southeastern Kentucky...
Southeastern Magoffin County in southeastern Kentucky...
Northeastern Clay County in southeastern Kentucky...
* Until 1030 AM EST
* At 925 AM EST, severe thunderstorms were located along a line
extending from Ulysses to Evanston to Tanksley, moving east at 60
mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Pikeville, Hazard, Paintsville, Prestonsburg, Whitesburg,
Manchester, Hindman, Inez, Hyden, Letcher, Estill, Bath,
Cumberland, Jenkins, Coal Run Village, Elkhorn City, Wheelwright,
Fleming-Neon, Lynch and Martin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 3727 8235 3712 8272 3705 8272 3698 8287
3693 8287 3718 8383 3730 8361 3726 8353
3733 8355 3754 8316 3794 8278 3788 8261
3796 8253 3776 8231 3767 8229 3762 8221
3765 8218 3755 8213 3754 8197
TIME...MOT...LOC 1425Z 284DEG 53KT 3794 8265 3753 8306 3721 8370
HAIL...<.75IN
WIND...70MPH
$$
HAL4 follow-up statements
079
WWUS53 KJKL 011456
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
956 AM EST WED MAR 1 2017
KYC025-115-153-011506-
/O.CAN.KJKL.SV.W.0010.000000T0000Z-170301T1530Z/
Johnson KY-Breathitt KY-Magoffin KY-
956 AM EST WED MAR 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR JOHNSON...CENTRAL BREATHITT
AND SOUTHEASTERN MAGOFFIN COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 100 PM EST for
southeastern and northeastern Kentucky.
LAT...LON 3727 8235 3712 8272 3705 8272 3698 8287
3693 8287 3715 8371 3719 8360 3723 8342
3730 8322 3751 8259 3768 8251 3783 8252
3789 8245 3776 8231 3767 8229 3762 8221
3765 8218 3755 8213 3754 8197
TIME...MOT...LOC 1456Z 283DEG 53KT 3774 8237 3742 8252 3710 8316
$$
KYC051-071-095-119-131-133-159-193-195-011530-
/O.CON.KJKL.SV.W.0010.000000T0000Z-170301T1530Z/
Harlan KY-Martin KY-Letcher KY-Leslie KY-Perry KY-Knott KY-Floyd KY-
Pike KY-Clay KY-
956 AM EST WED MAR 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM EST
FOR NORTHEASTERN HARLAN...SOUTHEASTERN MARTIN...LETCHER...CENTRAL
LESLIE...SOUTHEASTERN PERRY...KNOTT...SOUTHEASTERN FLOYD...PIKE AND
EAST CENTRAL CLAY COUNTIES...
At 956 AM EST, severe thunderstorms were located along a line
extending from Hatfield Station to Shelbiana to near Slemp, moving
east at 60 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Pikeville, Hazard, Whitesburg, Hindman, Hyden, Letcher, Bath,
Cumberland, Jenkins, Coal Run Village, Elkhorn City, Wheelwright,
Fleming-Neon, Lynch, Pippa Passes, Benham, Forest Hills, Vicco,
Warfield and Blackey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 3727 8235 3712 8272 3705 8272 3698 8287
3693 8287 3715 8371 3719 8360 3723 8342
3730 8322 3751 8259 3768 8251 3783 8252
3789 8245 3776 8231 3767 8229 3762 8221
3765 8218 3755 8213 3754 8197
TIME...MOT...LOC 1456Z 283DEG 53KT 3774 8237 3742 8252 3710 8316
HAIL...<.75IN
WIND...70MPH
$$
KAS173
WWUS53 KJKL 011508
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
1008 AM EST WED MAR 1 2017
KYC051-159-011517-
/O.CAN.KJKL.SV.W.0010.000000T0000Z-170301T1530Z/
Martin KY-Clay KY-
1008 AM EST WED MAR 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARTIN AND EAST
CENTRAL CLAY COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 100 PM EST for
southeastern Kentucky.
LAT...LON 3727 8235 3712 8272 3705 8272 3698 8287
3693 8287 3710 8353 3713 8344 3718 8334
3725 8311 3749 8248 3762 8234 3767 8232
3771 8230 3767 8229 3762 8221 3765 8218
3755 8213 3754 8197
TIME...MOT...LOC 1507Z 284DEG 53KT 3771 8221 3739 8236 3707 8300
$$
KYC071-095-119-131-133-193-195-011530-
/O.CON.KJKL.SV.W.0010.000000T0000Z-170301T1530Z/
Harlan KY-Letcher KY-Leslie KY-Perry KY-Knott KY-Floyd KY-Pike KY-
1008 AM EST WED MAR 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM EST
FOR NORTHEASTERN HARLAN...LETCHER...CENTRAL LESLIE...SOUTHEASTERN
PERRY...SOUTHERN KNOTT...SOUTHEASTERN FLOYD AND PIKE COUNTIES...
At 1007 AM EST, severe thunderstorms were located along a line
extending from Delbarton to near Fishtrap Lake to Skyline, moving
east at 60 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Pikeville, Hazard, Whitesburg, Hyden, Letcher, Bath, Cumberland,
Jenkins, Elkhorn City, Wheelwright, Fleming-Neon, Lynch, Pippa
Passes, Benham, Forest Hills, Vicco, Blackey, Big Fork, Cody and
Premium.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 3727 8235 3712 8272 3705 8272 3698 8287
3693 8287 3710 8353 3713 8344 3718 8334
3725 8311 3749 8248 3762 8234 3767 8232
3771 8230 3767 8229 3762 8221 3765 8218
3755 8213 3754 8197
TIME...MOT...LOC 1507Z 284DEG 53KT 3771 8221 3739 8236 3707 8300
HAIL...<.75IN
WIND...70MPH
$$
KAS314
WWUS53 KJKL 011519
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
1019 AM EST WED MAR 1 2017
KYC071-119-011529-
/O.CAN.KJKL.SV.W.0010.000000T0000Z-170301T1530Z/
Knott KY-Floyd KY-
1019 AM EST WED MAR 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN KNOTT AND
SOUTHEASTERN FLOYD COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 100 PM EST for
southeastern Kentucky.
LAT...LON 3727 8235 3723 8250 3712 8272 3705 8272
3698 8287 3693 8287 3705 8333 3719 8299
3717 8298 3741 8242 3759 8215 3755 8213
3753 8205 3754 8204 3754 8198
TIME...MOT...LOC 1519Z 287DEG 48KT 3754 8204 3731 8230 3699 8294
$$
KYC095-131-133-193-195-011530-
/O.CON.KJKL.SV.W.0010.000000T0000Z-170301T1530Z/
Harlan KY-Letcher KY-Leslie KY-Perry KY-Pike KY-
1019 AM EST WED MAR 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM EST
FOR NORTHEASTERN HARLAN...LETCHER...EAST CENTRAL LESLIE...
SOUTHEASTERN PERRY AND SOUTHERN PIKE COUNTIES...
At 1019 AM EST, severe thunderstorms were located along a line
extending from Woodman to Breaks Interstate to Blair, moving east at
55 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Whitesburg, Letcher, Cumberland, Jenkins, Elkhorn City, Fleming-Neon,
Lynch, Benham, Blackey, Big Fork, Leatherwood, Van, Jamboree, Colly,
Premium, Sergent, Gilley, Clutts, Biggs and Yeaddiss.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 3727 8235 3723 8250 3712 8272 3705 8272
3698 8287 3693 8287 3705 8333 3719 8299
3717 8298 3741 8242 3759 8215 3755 8213
3753 8205 3754 8204 3754 8198
TIME...MOT...LOC 1519Z 287DEG 48KT 3754 8204 3731 8230 3699 8294
HAIL...<.75IN
WIND...70MPH
$$
KAS537
WWUS53 KJKL 011525
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
1025 AM EST WED MAR 1 2017
KYC095-131-133-193-195-011535-
/O.EXP.KJKL.SV.W.0010.000000T0000Z-170301T1530Z/
Harlan KY-Letcher KY-Leslie KY-Perry KY-Pike KY-
1025 AM EST WED MAR 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARLAN...
LETCHER...EAST CENTRAL LESLIE...SOUTHEASTERN PERRY AND SOUTHERN PIKE
COUNTIES WILL EXPIRE AT 1030 AM EST...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until 100 PM EST for
southeastern Kentucky.
LAT...LON 3727 8235 3723 8250 3712 8272 3705 8272
3698 8287 3693 8287 3705 8333 3719 8299
3717 8298 3741 8242 3759 8215 3755 8213
3753 8205 3754 8204 3754 8198
TIME...MOT...LOC 1525Z 284DEG 53KT 3752 8193 3729 8219 3697 8283
$$
KASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 6:30 AM EST, 2 hours 55 minutes earlier.
Area forecast discussion, Mar 1, 6:30 AM EST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 630 AM EST Wed Mar 1 2017 .UPDATE... Issued at 630 AM EST WED MAR 1 2017 Kentucky mesonet stations out of Fulton county in far western Kentucy has gusted to 63 mph with that line of storms and now Graves county has gusted to 77 mph. Safe to say, these storms will be carrying a punch as they cross the area this morning. Still looking like storms should arrive in eastern Kentucky by 9 am. UPDATE Issued at 618 AM EST WED MAR 1 2017 The long line of convection to our west continues to steamroll towards our area this morning. Instability is actually overachieving, so confidence is increased this line will hold together and advance across eastern Kentucky this morning. In fact, the latest mesoanalysis has nearly 1500 j/kg of surface based cape along the leading edge of convection. This should balance the tremendous shear nicely as this cold pool dominated QLCS line crosses our area this morning. I would anticipate a watch coming out sometime in the next few hours in anticipation of the severe threat arriving shortly thereafter. After the severe potential passes this morning, it does appear the threat may be over as model guidance does not show much potential for additional activity along the front this afternoon. This could be due to the fact we will have subsidence behind the departing MCS and no time to re-establish any instability. Thus, it looks like the main severe weather event will be through midday. && .SHORT TERM...(Today through Thursday) Issued at 401 AM EST WED MAR 1 2017 Complex of showers and storms is moving across north central Kentucky and will be impacting areas along and north of I-64 over the next several hours. A few of these storms are well organized and will need to be watched closely as they push across our forecast area. Meanwhile, a cold front is bearing down on us from the northwest and has a fairly continuous line of showers and storms working southeast towards the Ohio river valley. This line will likely have the best potential for a more widespread damaging wind threat. However, right now, line looks to be struggling due to the lack of instability just ahead of the line. This is keeping the severe threat more confined at the moment. Wind shear is more than sufficient for a damaging wind threat to continue across our area today. The main question is whether the shear is too much with respect to the instability and storms fail to get more sustained updrafts. With this said, shear is hard to ignore and we remained in an enhanced risk for severe storms today (issued by the severe storm prediction center). Based on latest HRRR/RAP, the morning convection should move on through over the next few hours, with the line of showers and storms out to the northwest pushing through between 9 am and 1 pm. Activity may outrun the actual front and if that happens a few more showers or storms could pop up later today if instability can recover. However, hi-res model guidance isn't really hitting all that hard on that idea, so it looks like any severe threat will be limited to mainly the morning hours today. All in all, confidence still not that high on a significant severe event for our area. Looking more like a few sporadic instances of wind damage. Front should move through by late this afternoon, with cold advection kicking into full gear. This will send temperatures down into the 30s tonight. A quiet, but colder Thursday is on tap with highs recovering only to the 40s. .LONG TERM...(Thursday night through Tuesday) Issued at 401 AM EST WED MAR 1 2017 The models are in general agreement during the period, but the GFS and ECMWF begin to have some timing differences concerning a cold front at the end of the period. Initially, a broad upper trough will be over the eastern CONUS, with an impulse rotating through it. This will support a weak surface low passing by just to our north on Thursday night, with its trailing cold front passing through eastern KY. Moisture will be limited, and models indicate most precip being along and north of the low track. However, forecast soundings show some low potential for snow showers, and a 20% POP will be used in our northern and eastern counties for Thursday night into Friday morning. Canadian high pressure then builds in from the northwest with a cool air mass to take us into the weekend. The high will slip to our southeast Saturday night and warm air advection will return to start the week. Moisture advection off the Gulf of Mexico will not be far behind, and could lead to some showers Sunday night or Monday. The better shot at rain will be Monday night or Tuesday as the next cold front arrives. The ECMWF and GFS show some timing differences, which affect timing of any precip. At this point, opted for 50% POP for Monday night and Tuesday. It will probably rain in at least one of these periods, but timing uncertainty precludes using a higher POP for either 12 hour period. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) ISSUED AT 618 AM EST WED MAR 1 2017 Conditions have gone mainly VFR this morning ahead of an approaching cold front. However, a strong line of storms will push east this morning and bring gusty winds, heavy rain, low visibilities and a period of reduced ceilings. Some damaging wind gusts up to 50 or 60 knots will be possible on the leading edge of the storms. As the cold front passes by mid to late afternoon, stratocu will fill in behind the front with ceilings crashing back to MVFR, and possibly reaching IFR tonight. There is still some question as to how fast skies will clear off tonight and we could stay much cloudier through the night keeping IFR/MVFR conditions around through the night. && .JKL WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 4 PM EST this afternoon for KYZ044- 050>052-060-104-106. && UPDATE...KAS SHORT TERM...KAS LONG TERM...HAL AVIATION...KAS
Hazardous weather outlook, Mar 1, 7:51 AM EST, 1 hour 34 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 751 AM EST Wed Mar 1 2017 KYZ044-050>052-060-104-106-021600- Fleming-Montgomery-Bath-Rowan-Menifee-Elliott-Morgan- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Frenchburg, Sandy Hook, and West Liberty 751 AM EST Wed Mar 1 2017 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...SEVERE THUNDERSTORM WATCH 55 IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Today and Tonight. Severe thunderstorms are expected today. While damaging wind gusts will be the primary threat from these, a brief tornado will be a possibility. These thunderstorms will also produce locally heavy rain contributing to the flash flood threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to call in any reports of severe weather and flash flooding today. KYZ058-059-068-069-079-080-083>088-107>120-021600- Estill-Powell-Rockcastle-Jackson-Pulaski-Laurel-Wayne-McCreary- Whitley-Knox-Bell-Harlan-Johnson-Wolfe-Magoffin-Floyd-Lee- Breathitt-Knott-Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Irvine, Ravenna, Clay City, Stanton, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 751 AM EST Wed Mar 1 2017 ...SEVERE THUNDERSTORM WATCH 55 IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Today and Tonight. Severe thunderstorms are expected today. While damaging wind gusts will be the primary threat from these, a brief tornado will be a possibility. These thunderstorms will also produce locally heavy rain. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to call in any reports of severe weather today. KAS
In the hours before
Local storm report, Mar 1, 9:00 AM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
900 AM EST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 AM TSTM WND DMG IRVINE 37.70N 83.97W
03/01/2017 ESTILL KY PUBLIC
SCHOOL SUPER SAID TREES DOWN IN THE MILLER CREEK AREA.
PHONE LINE DOWN IN SOUTH IRVINE.
&&
DSTAMPERLocal storm report, Mar 1, 9:12 AM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
912 AM EST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 AM TSTM WND DMG IRVINE 37.70N 83.97W
03/01/2017 ESTILL KY PUBLIC
PHONE LINES REPORTED DOWN IN SOUTH IRVINE.
&&
DSTAMPERLocal storm report, Mar 1, 9:15 AM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
915 AM EST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM TORNADO JACKSON 37.56N 83.38W
03/01/2017 BREATHITT KY PUBLIC
POSSIBLE TORNADO IN JACKSON.
&&
KASLocal storm report, Mar 1, 9:22 AM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
922 AM EST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM TSTM WND DMG JACKSON 37.56N 83.38W
03/01/2017 BREATHITT KY FIRE DEPT/RESCUE
DAMAGE TO THE MARATHON STATION BY MCDONALDS IN JACKSON.
&&
TBREWERLocal storm report, Mar 1, 9:24 AM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
924 AM EST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 AM TSTM WND DMG LAWSON 37.60N 83.46W
03/01/2017 BREATHITT KY NWS EMPLOYEE
50 FOOT PINE TREE KNOCKED OVER.
&&
KASLocal storm report, Mar 1, 9:25 AM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
925 AM EST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM HAIL MOUNT VICTORY 37.03N 84.39W
03/01/2017 M0.25 INCH PULASKI KY TRAINED SPOTTER
&&
DSTAMPERThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 4:01 AM EST | Severe Thunderstorm Warning | JKL | Fleming | 29 min |
| Mar 1, 4:35 AM EST | Areal Flood Advisory | JKL | Fleming | 3 hr |
| Mar 1, 5:15 AM EST | Flash Flood Warning | JKL | Fleming | 4 hr |
| Mar 1, 5:30 AM EST | Severe Thunderstorm Warning | JKL | Fleming | 30 min |
| Mar 1, 7:33 AM EST | Severe Thunderstorm Warning | JKL | Bath, Fleming, Montgomery, Rowan | 42 min |
| Mar 1, 8:14 AM EST | Severe Thunderstorm Warning | JKL | Bath, Fleming, Montgomery, Rowan | 31 min |
| Mar 1, 8:23 AM EST | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee, Menifee, Montgomery, Powell and 2 more | 52 min |
| Mar 1, 8:36 AM EST | Severe Thunderstorm Warning | JKL | Bath, Elliott, Menifee, Morgan, Rowan | 39 min |
| Mar 1, 8:40 AM EST | Severe Thunderstorm Warning | JKL | Jackson, Laurel, Pulaski, Rockcastle, Wayne | 50 min |
| Mar 1, 8:54 AM EST | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Jackson, Johnson, Lee, Magoffin and 4 more | 51 min |
| Mar 1, 9:07 AM EST | Tornado Warning | JKL | Breathitt, Magoffin | 38 min |
| Mar 1, 9:21 AM EST | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel, McCreary, Pulaski, Wayne and 1 more | 39 min |
| Mar 1, 9:44 AM EST | Areal Flood Warning | JKL | Fleming | 3 hr |
| Mar 1, 9:52 AM EST | Severe Thunderstorm Warning | JKL | Bell, Harlan, Leslie | 53 min |
| Mar 1, 9:59 AM EST | Areal Flood Advisory | JKL | Bell, Clay, Knox, Laurel, Leslie, McCreary and 4 more | 3 hr |
| Mar 1, 10:02 AM EST | Areal Flood Advisory | JKL | Bath, Fleming, Montgomery, Rowan | 3 hr |
| Mar 1, 10:03 AM EST | Severe Thunderstorm Warning | JKL | Knox, McCreary, Whitley | 42 min |
| Mar 1, 11:07 AM EST | Areal Flood Advisory | JKL | Bell, Harlan, Knox, Letcher, McCreary, Whitley | 3 hr |
| Mar 1, 1:56 PM EST | Areal Flood Advisory | JKL | Bell, Harlan, Knox, Leslie, Whitley | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.